Funnel Cloud, Warren
- When
- August 6, 7:25 PM CST
- Where
- Warren County, 1.04 mi W of Monmouth
- Reported by
- Public
- Coordinates
- 40.920, -90.650
Brief funnel cloud with video evidence from social media.
A funnel cloud was reported in Warren County Illinois the evening of August 6th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A funnel cloud was reported in Warren County Illinois the evening of August 6th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 6, 5:19 PM CST, 2 hours 6 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Quad Cities IA IL 619 PM CDT Wed Aug 6 2025 .KEY MESSAGES... - An MCV is forecast to move into the area late tonight into early Thursday morning. There is a low Marginal Risk (Level 1 out of 5) of severe storms. Isolate damaging winds or large hail are the main threats. - Hot and humid weather returns to the area for Friday and Saturday, with some high temperatures reaching into the low 90s and heat indices in the upper 90s to around 100. - There are daily chances of showers and storms in the forecast through the period. && .SHORT TERM /THROUGH TONIGHT/... Issued at 242 PM CDT Wed Aug 6 2025 Cirrus continues to linger across the area this afternoon in the wake of morning showers and storms that dissipated over northern Missouri and central Iowa. Temperatures have stayed slightly cooler than forecast and range from 78 degrees at Vinton to 85 degrees at Burlington. Dewpoints are in the upper 60s to lower 70s. A weak shortwave or MCV will continue to move eastward across eastern Iowa and northwest Illinois this afternoon into this evening. CAMs continue to go back and forth on strength of any storms and location of their development late this afternoon and into this evening. Mid level lapse rate are not very steep as this wave arrives and think that this will inhibit convective development. CAMS do show weak showers developing but mainly north of Interstate 80 while earlier today it was south of I-80 and more intense. So in general, have kept 20 percent chances of showers and storms into this evening along and east of the Mississippi River. There will be variable cloudiness tonight and warmer low temperatures on Thursday in the mid to upper 60s. There is low chance of severe storms late tonight into Thursday morning with level 1 out of 5 risk of severe storms west of a Manchester to Moline to Keokuk line. Another weak shortwave or possible MCV from tonights forecast storms in the Dakotas will move across the area through the day on Thursday. This will bring another 20 to 30 percent chance of showers and storms as this slowly moves eastward across the area. High temperatures on Thursday are forecast to range from the mid 80s along the Highway 20 corridor to the around 90 south of Interstate 80. Temperatures on Thursday may end up being similar to today depending on cloud cover. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... Issued at 242 PM CDT Wed Aug 6 2025 There is a modified zonal flow across the region Thursday night through Saturday night as a very slow moving shortwave moves from southwest Canada into Manitoba. This will bring hot temperatures and higher dewpoints into the region ahead of the approaching shortwave. High temperatures on Friday and Saturday are forecast to be in the upper 80s to lower 90s. Dewpoints will be back into the lower to mid 70s. This results in heat indices returning into the upper 90s to around 100 on both days. In addition to the heat and humidity, There will be a 20 to 30 percent chances for showers and thunderstorms late Thursday night into Friday and again late Friday night into Saturday. There is a Marginal Risk of severe storms late Thursday night into early Friday morning east of a line from Vinton to Muscatine to Fort Madison. Any lingering storms or cloud cover on Friday and Saturday will likely impact high temperature forecasts both days and thus impact the heat indices each day. As this 500 MB trough moves east northeastward from eastern Manitoba into northern Ontario by 00 UTC on Wednesday, it is forecast to drive a cold front across the area from west to east during the day on Sunday. This will bring continued daily chances of showers and storms through Tuesday. Depending on the available instability and shear severe storms may be possible on Sunday. After Sunday, high temperatures are forecast to be in the lower to mid 80s with temperatures overnight back into the 60s. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 614 PM CDT Wed Aug 6 2025 A convectively induced upper level disturbance has allowed isolated to low end scattered (20-25%) SHRA to develop in eastern Iowa and northern Illinois. These SHRA should dissipate by 02z/07 leaving the area quiet overnight with VFR conditions. A stronger convectively induced upper level disturbance will move into eastern Iowa after 14z/07 with the potential of generating isolated to scattered (20-30%) SHRA/TSRA capable of creating brief MVFR/IFR conditions if a TAF site is impacted. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...08
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 308 PM CDT Wed Aug 6 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-072015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 308 PM CDT Wed Aug 6 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a low chance for thunderstorms to move into the area late tonight into early Thursday morning, mainly along and west of the Mississippi River. We have a Marginal Risk, or level 1 of 5, risk for severe weather, with isolated damaging winds and hail being the main hazards. Some eastern Iowa tributary rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Additional thunderstorms could form on Thursday, however confidence is low. There is also a Marginal Risk, level 1 of 5, for severe weather in our north Thursday. Better chances for showers and thunderstorms return for Saturday night through Monday. Heat index values could approach 100 degrees Thursday through Saturday. Some eastern Iowa tributary rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight Dc
Special Weather Statement National Weather Service Quad Cities IA/IL 647 PM CDT Wed Aug 6 2025 IAZ052-064-070030- Linn IA-Johnson IA- 647 PM CDT Wed Aug 6 2025 ...Slow-moving thunderstorms will impact portions of southeastern Linn and northern Johnson Counties through 730 PM CDT... At 644 PM CDT, Doppler radar was tracking slow-moving thunderstorms along a line extending from near Swisher to Iowa City. Movement was east at 10 mph. HAZARD...Funnel clouds and brief heavy rain. SOURCE...Radar indicated. IMPACT...Ponding of water on roads and low lying areas. Locations impacted include... Iowa City, Coralville, North Liberty, Solon, Tiffin, Shueyville, Oakdale, Lake Macbride State Park, Newport, Iowa City Municipal Airport, Sugar Bottom Camp Ground, Cou Falls, Johnson County Fairgrounds, Elmira, Morse, West Overlook, and University Of Iowa. This includes the following highways... Interstate 80 in Iowa between mile markers 239 and 252. Interstate 380 between mile markers 1 and 11. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the development of funnel clouds. The National Weather Service will continue to closely monitor the situation, and may issue a Tornado Warning if the threat increases. If you see a funnel cloud please seek shelter indoors and then contact your local law enforcement agency for relay to the National Weather Service. If outdoors, consider seeking shelter inside a building. && LAT...LON 4186 9146 4159 9137 4159 9154 4186 9183 TIME...MOT...LOC 2344Z 271DEG 9KT 4182 9175 4164 9152 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 08
Special Weather Statement National Weather Service Quad Cities IA/IL 758 PM CDT Wed Aug 6 2025 ILZ015-024-026-070145- Warren IL-Mercer IL-Rock Island IL- 758 PM CDT Wed Aug 6 2025 ...Slow-moving thunderstorms will impact portions of northeastern Warren, central Mercer and southwestern Rock Island Counties through 845 PM CDT... At 756 PM CDT, Doppler radar was tracking slow-moving thunderstorms along a line extending from near Eliza to near Monmouth. These storms were nearly stationary. HAZARD...Funnel clouds and heavy rainfall. SOURCE...Radar indicated. IMPACT..Ponding of water on roads and low lying areas is possible. Locations impacted include... Monmouth, Aledo, Millersburg, Eliza, Joy, Seaton, Lake Warren, Alexis, Coldbrook, Gerlaw, Monmouth Municipal Airport, Sunbeam, Petersville, and Mercer County Fairgrounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Conditions are favorable for the development of funnel clouds. The National Weather Service will continue to closely monitor the situation, and may issue a Tornado Warning if the threat increases. If you see a funnel cloud please seek shelter indoors and then contact your local law enforcement agency for relay to the National Weather Service. If outdoors, consider seeking shelter inside a building. Torrential rainfall is occurring and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4135 9091 4101 9050 4082 9054 4135 9105 TIME...MOT...LOC 0056Z 274DEG 2KT 4134 9101 4094 9060 MAX HAIL SIZE...0.00 IN MAX WIND GUST...<30 MPH 08
The Quad Cities radar (KDVN), 77 km away, was scanning. The volume nearest the first event began at 01:22 UTC.
1 funnel cloud. Local standard time, as filed.
Brief funnel cloud with video evidence from social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275190.